A Rare Case of Salbutamol Induced Tetany Pooja Shukla1*, Mohd Tariq Salman1, R K Dixit2, Shiv Sagar Gupta3, V K Verma1, Ali Ahmad1

  • Pooja Shukla Department of Pharmacology, Era’s Lucknow Medical College, Lucknow
  • Mohd Tariq Salman Department of Pharmacology, Era’s Lucknow Medical College, Lucknow
  • Mohd Tariq Salman Department of Pharmacology, Era’s Lucknow Medical College, Lucknow
  • R K Dixit Department Of Pharmacology, King George Medical University, Lucknow
  • Shiv Sagar Gupta Department of Pulmonary Medicine, Era’s Lucknow Medical College, Lucknow
  • V K Verma Department of Pharmacology, Era’s Lucknow Medical College, Lucknow
  • Ali Ahmad Department of Pharmacology, Era’s Lucknow Medical College, Lucknow
Keywords: Salbutamol, Tetany, Calcium

Abstract

A 25-year-old female, housewife, Nonsmoker, with complains of Dysnoea and pain in chest was diagnosed with Bronchial asthma in the Out Patient Department of Pulmonary Medicine of our institute. As per the GINA guidelines she was prescribed nebulization with Salbutamol 5 mg for confirming the diagnosis of bronchial asthma. Within minutes of nebulization she started to have involuntary contraction involving all four limb and developed hand posture associated with tetany. The nebulization was stopped and symptoms were relieved after 15 minutes of the calcium administration. The causal relationship between the suspected drug and the adverse event was assessed to be probable and thus clinicians should always be aware of the possibility of tetany due to salbutamol

Downloads

Download data is not yet available.

References

1. http://www.drugs.com/sfx/albuterol-side-effects.html
2. J.-P. Hellier, M. Baudrimont, J. C. Dussaule,F. Berenbaum Reversible selective β2‐adrenoceptor agonist‐induced myopathyRheumatology 2002;41:111–113
3. Global Strategy for Asthma Management and Prevention 2011 Update; GINA Reports; www.ginasthma.org
4. Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, Janecek E, Domecq C, Greenblatt DJ. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981; 30: 239–45
5. Meyboom RHB, Hekster YA, Egberts ACG, Gribnau FWJ, Edwards IR. Causal or casual? The role of causality assessment in pharmacovigilance. Drug Saf 1997; 17: 374–89
6. Öberg AI, Dehvari N, Bengtsson T (2011) β-Adrenergic Inhibition of Contractility in L6 Skeletal Muscle Cells. PLoS ONE 6(7): e22304
Published
2015-12-25
How to Cite
1.
Shukla P, Salman MT, Salman MT, Dixit RK, Gupta SS, Verma VK, Ahmad A. A Rare Case of Salbutamol Induced Tetany Pooja Shukla1*, Mohd Tariq Salman1, R K Dixit2, Shiv Sagar Gupta3, V K Verma1, Ali Ahmad1. Int Arch BioMed Clin Res [Internet]. 2015Dec.25 [cited 2019Oct.17];1(2):24-5. Available from: https://iabcr.org/index.php/iabcr/article/view/231